Topological Methods in Nonlinear Analysis

Totally normal cellular stratified spaces and applications to the configuration space of graphs

Mizuki Furuse, Takashi Mukouyama, and Dai Tamaki

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The notion of regular cell complexes plays a central role in topological combinatorics because of its close relationship with posets. A generalization, called totally normal cellular stratified spaces, was introduced in [I. Basabe, J. González, Y.B. Rudyak and D. Tamaki, Higher topological complexity and homotopy dimension of configuration spaces on spheres, arXiv: 1009.1851v5], [D. Tamaki, Cellular Stratified Spaces I. Face Categories and Classifying Spaces, arXiv:1106.3772] by relaxing two conditions; face posets are replaced by acyclic categories and cells with incomplete boundaries are allowed. The aim of this article is to demonstrate the usefulness of totally normal cellular stratified spaces by constructing a combinatorial model for the configuration space of graphs. As an application, we obtain a simpler proof of Ghrist's theorem on the homotopy dimension of the configuration space of graphs. We also make sample calculations of the fundamental group of ordered and unordered configuration spaces of two points for small graphs.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 45, Number 1 (2015), 169-214.

Dates
First available in Project Euclid: 30 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1459344027

Digital Object Identifier
doi:10.12775/TMNA.2015.010

Mathematical Reviews number (MathSciNet)
MR3365011

Zentralblatt MATH identifier
1372.55012

Citation

Furuse, Mizuki; Mukouyama, Takashi; Tamaki, Dai. Totally normal cellular stratified spaces and applications to the configuration space of graphs. Topol. Methods Nonlinear Anal. 45 (2015), no. 1, 169--214. doi:10.12775/TMNA.2015.010. https://projecteuclid.org/euclid.tmna/1459344027


Export citation

References

  • A. Abrams, Configuration Spaces and Braid Groups of Graphs. PhD thesis, University of California at Berkeley, 2000.
  • V.I. Arnol'd, The cohomology ring of the group of dyed braids, Mat. Zametki 5 (1969), 227–231.
  • I. Basabe, J. González, Y.B. Rudyak and D. Tamaki, Higher topological complexity and homotopy dimension of configuration spaces on spheres, arXiv: 1009.1851v5.
  • D. Bessis, Garside categories, periodic loops and cyclic sets..
  • J. Chen, Z. Lü and J. Wu, Orbit configuration spaces of small covers and quasi-toric manifolds, arXiv: 1111.6699.
  • F.R. Cohen, Braid orientations and bundles with flat connections, Invent. Math. 46 (1978), 99–110.
  • S. Eilenberg and N. Steenrod, Foundations of Algebraic Topology, Princeton University Press, Princeton, New Jersey, 1952.
  • E. Fadell, Homotopy groups of configuration spaces and the string problem of Dirac, Duke Math. J. 29 (1962), 231–242.
  • E. Fadell and L. Neuwirth, Configuration spaces, Math. Scand. 10 (1962), 111–118.
  • D. Farley and L. Sabalka, Discrete Morse theory and graph braid groups, Algebr. Geom. Topol. 5 (2005), 1075–1109.
  • D. Farley and L. Sabalka, Presentations of graph braid groups, Forum Math. 24 (2012), 827–859.
  • R. Ghrist, Configuration spaces and braid groups on graphs in robotics, Knots, braids, and mapping class groups – papers dedicated to Joan S. Birman (New York, 1998), Vol. 24, AMS/IP Stud. Adv. Math. Providence, Amer. Math. Soc., 2001, 29–40.
  • C.J. Himmelberg, On the product of quotient spaces, Amer. Math. Monthly 72 (1965), 1103–1106.
  • J.H. Kim, K.H. Ko and H.W. Park, Graph braid groups and rightangled Artin groups, Trans. Amer. Math. Soc. 364 (2012), 309–360.
  • D. Kozlov, Combinatorial Algebraic Topology, Vol. 21. Algorithms and Computation in Mathematics, Springer, Berlin, 2008.
  • V. Kurlin, Computing braid groups of graphs with applications to robot motion planning, Homology Homotopy Appl. 14 (2012), 159–180.
  • J.P. May, The geometry of iterated loop spaces, Lectures Notes in Mathematics, Vol. 271, Springer–Verlag, Berlin, 1972.
  • L. Sabalka, On rigidity and the isomorphism problem for tree braid groups, Groups Geom. Dyn. 3 (2009), 469–523.
  • D. Tamaki, Cellular Stratified Spaces \romI. Face Categories and Classifying Spaces, arXiv:1106.3772.
  • ––––, Cellular Stratified Spaces \romII, Basic Constructions, arXiv: 1111.4774.
  • ––––, Combinatorial configuration spaces, Proceedings of the 2011 International Symposium on Nonlinear Theory and its Applications (NOLTA 2011), IEICE, Kobe, Japan, 2011, 200–203.